Patient came in today reporting recurring monthly episodes of gout causing such intense pain that she has to go to the ER and get treated ASAP.
Her diet is impeccable without the typical deli meats which so many gout sufferers consume regularly.
I had to find a link and am considering the fact that her commonly prescribed loop diuretic drug, hydrochlorothiazide, is causing her gout.
According to the standard medical bible, Merck Manual, hydrochlorothiazide may cause hyperuricemia...which is...gout. Hydrochlorothiazide also increases glucose intolerance which a diabetic definitely does not need. And while we're at it, we may as well add that it causes low blood potassium levels which she also has.
Folks - when you wonder what your symptoms are caused from always consider your prescribed medications AND the over-the-counter medications like Sudafed, Aspirin, Prilosec OTC, and so on.
I find time and time again that the symptoms reported by the patients I see are caused by the medications...